Alert archive / Washington / Wind Advisories in 2017
Wind Advisory 15, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at May 16, 2017, 3:18 AM PDT for Kittitas County, Klickitat County, Yakima County, Washington; Gilliam County, Sherman County, Wasco County, Oregon. It took effect at May 16, 2017, 11:00 AM PDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 16, 2017, 3:18 AM PDT (10:18 UTC)
- In effect from
- May 16, 2017, 11:00 AM PDT
- Expired
- May 16, 2017, 2:38 PM PDT
- In force
- 4 hr
- Issued by
- NWS Pendleton, OR
Counties Gilliam County, OR, Sherman County, OR, Wasco County, OR, Kittitas County, WA, Klickitat County, WA, Yakima County, WA
The radar
The Pendleton radar (KPDT), 146 km from the middle of the area, began a volume at 10:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 00:00Z, 10.3 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
382 WWUS76 KPDT 161018 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 318 AM PDT Tue May 16 2017 ORZ041-WAZ024-026-161830- /O.NEW.KPDT.WI.Y.0015.170516T1800Z-170517T0300Z/ East Columbia River Gorge- Eastern Columbia River Gorge of Washington-Kittitas Valley- including the cities of Arlington, The Dalles, White Salmon, Ellensburg, and Thorp 318 AM PDT Tue May 16 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT THIS EVENING... The National Weather Service in Pendleton has issued a Wind Advisory...which is in effect from 11 AM this morning to 8 PM PDT this evening. * WINDS...Northwest 25 to 35 mph with gusts up to 45 mph. * TIMING...West winds will develop by midday then decrease early in the evening. * IMPACTS...Strong winds may blow down limbs, trees, and power lines. Scattered power outages are expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
2 follow-up statements
724 WWUS76 KPDT 161757 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 1057 AM PDT Tue May 16 2017 ...WINDY CONDITIONS CONTINUE TODAY... .THE HIGHEST WINDS WILL IMPACT THE EASTERN COLUMBIA GORGE AND KITTITAS VALLEY THROUGH THE EARLY EVENING HOURS. ORZ041-WAZ024-026-170300- /O.CON.KPDT.WI.Y.0015.170516T1800Z-170517T0300Z/ East Columbia River Gorge- Eastern Columbia River Gorge of Washington-Kittitas Valley- including the cities of Arlington, The Dalles, White Salmon, Ellensburg, and Thorp 1057 AM PDT Tue May 16 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING... * WINDS...Northwest 25 to 35 mph with gusts up to 45 mph. * TIMING...Northwest winds will increase through the afternoon hours then decrease toward sunset. * IMPACTS...Strong winds may blow down tree limbs on to power lines. Loose outdoor objects may be lofted. Scattered power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult...especially for high profile vehicles. Use extra caution. && $$
065 WWUS76 KPDT 162138 NPWPDT URGENT - WEATHER MESSAGE National Weather Service Pendleton OR 238 PM PDT Tue May 16 2017 ORZ041-WAZ024-026-162245- /O.CAN.KPDT.WI.Y.0015.000000T0000Z-170517T0300Z/ East Columbia River Gorge- Eastern Columbia River Gorge of Washington-Kittitas Valley- 238 PM PDT Tue May 16 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pendleton has cancelled the Wind Advisory. Windy conditions will continue through the evening but winds are expected to remain below advisory criteria. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at May 16, 2:54 AM PDT, 24 minutes earlier.
Area forecast discussion, May 16, 2:54 AM PDT, 24 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
254 AM PDT Tue May 16 2017
.SHORT TERM...Today through Thursday...An upper level low
will move from Vancouver Island across WA and OR to southern ID
today and tonight. The associated cold front is moving through WA
and OR this morning with widespread rain. Behind the front
precipitation will turn to showers as the upper level low passes
over the region. Instability will increase as the cold pool and low
move through this afternoon. A thunderstorm may pop up anywhere.
West winds will pick up by midday due to tightening pressure
gradients and higher winds aloft mixing to the surface behind the
front. Funneling will also enhance the winds in the Columbia River
Gorge and Kittitas Valley this afternoon. A wind advisory will be
issued for the Gorge and Kittitas Valley. Snow levels will drop to
around 3000 feet tonight. There may be enough accumulation to
warrant a late season snow advisory for the Ochoco John Day
Highlands or the Blue Mountains but it may be difficult to
accumulate snow due to the warm ground. Wrap around moisture from
the upper level low in southeast ID will keep a chance of rain
showers in the eastern mountains Wednesday while the showers
gradually decrease from west to east. Wednesday night and Thursday
an upper level ridge located offshore will build into WA and OR
behind the departing low. A weak disturbance moving riding over the
ridge Thursday may have enough energy to trigger a few light showers
from the Blue Mountains eastward. Coonfield
.LONG TERM...Thursday night through Monday...The Pacific Northwest
looks to be under a northwesterly upper level flow Thursday night
through Sunday due an upper ridge over the eastern Pacific. Weak
disturbances moving through this flow should cause a few showers,
mainly afternoons and evenings, over the Blue mountains east to
Wallowa county during this period. Instability may be strong enough
for a stray thunderstorm during this time frame, but confidence is
very low and will leave out any mention at this time. Elsewhere
conditions would be dry Thursday night through Sunday. The upper
ridge offshore then looks to begin to shift into the region Monday.
Thus conditions would become dry areawide. Temps will gradually warm
through this period, with high temps around 10 degrees above
seasonal by Monday. 90
&&
.AVIATION...Previous Discussion...06Z TAFs...VFR conditions will
prevail most of the time at all TAF sites. However there may be
brief periods of MVFR conditions in the heavier rain and/or rain
showers and thunderstorms with lower cigs late tonight through
Tuesday. It will become breezy to windy at all TAF sites by Tuesday
afternoon with wind speeds of mostly 15 to 25 kts...possibly
reaching 20 to 30 kts in the open terrain that has little
vegetation, and on the ridge tops. The winds will diminish Tuesday
evening and overnight.
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 55 40 59 43 / 90 40 20 20
ALW 56 44 60 46 / 90 40 20 20
PSC 62 45 67 47 / 70 30 10 10
YKM 59 41 69 45 / 40 20 10 10
HRI 60 44 66 46 / 70 30 10 10
ELN 54 41 63 43 / 40 20 10 10
RDM 53 33 56 31 / 60 60 10 10
LGD 50 37 54 41 / 100 60 40 30
GCD 50 36 51 39 / 100 70 40 20
DLS 57 46 64 46 / 50 30 10 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Wind Advisory from 11 AM this morning to 8 PM PDT this evening
for ORZ041.
WA...Wind Advisory from 11 AM this morning to 8 PM PDT this evening
for WAZ024-026.
&&
76/90/90The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 16, 8:15 AM PDT | Winter Weather Advisory | PDT | Crook, Deschutes, Gilliam, Grant, Jefferson, Morrow and 4 more | 28 hr |
Nearby
Wind Advisories in Washington, 2017Wind Advisories in Oregon, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.